Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 77, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 22, 2019, 7:44 PM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2019, 7:44 PM CDT (00:44 UTC)
- Expired
- May 22, 2019, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Mayes County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:15 PM CDT | TORNADO | 1 N Pryor, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 17.1
The text
As transmitted.
281
WFUS54 KTSA 230044
TORTSA
OKC097-131-230130-
/O.NEW.KTSA.TO.W.0077.190523T0044Z-190523T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
744 PM CDT Wed May 22 2019
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Central Rogers County in northeastern Oklahoma...
Mayes County in northeastern Oklahoma...
* Until 830 PM CDT.
* At 744 PM CDT, a severe thunderstorm with strong low level rotation
that could produce a tornado at any time was located near Taiwah,
moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Claremore... Pryor...
Pryor Creek... Chouteau...
Inola... Locust Grove...
Salina... Langley...
Adair... Spavinaw...
Disney... Pensacola...
Hoot Owl... Cherokee State Park...
Rose... Spavinaw State Park...
Sportsmen Acres Community... Taiwah...
Tiawah... Strang...
This includes Interstate 44 between mile markers 246 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3651 9501 3617 9501 3611 9557 3630 9565
3651 9542
TIME...MOT...LOC 0044Z 249DEG 32KT 3623 9550
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
692 follow-up statements
413
WWUS54 KTSA 230058
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
758 PM CDT Wed May 22 2019
OKC131-230107-
/O.CAN.KTSA.TO.W.0077.000000T0000Z-190523T0130Z/
Rogers OK-
758 PM CDT Wed May 22 2019
...THE TORNADO WARNING FOR CENTRAL ROGERS COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. therefore the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3651 9501 3617 9501 3612 9544 3640 9543
3651 9525
TIME...MOT...LOC 0057Z 252DEG 28KT 3626 9539
$$
OKC097-230130-
/O.CON.KTSA.TO.W.0077.000000T0000Z-190523T0130Z/
Mayes OK-
758 PM CDT Wed May 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR MAYES
COUNTY...
At 757 PM CDT, a severe thunderstorm with strong low level rotation
that could produce a tornado at any time was located 4 miles
southwest of Pryor Creek, moving east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Langley...
Adair... Spavinaw...
Disney... Pensacola...
Hoot Owl... Cherokee State Park...
Rose... Spavinaw State Park...
Sportsmen Acres Community... Strang...
Snowdale State Park... Disney Little Blue State Park...
Murphy...
This includes Interstate 44 between mile markers 261 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3651 9501 3617 9501 3612 9544 3640 9543
3651 9525
TIME...MOT...LOC 0057Z 252DEG 28KT 3626 9539
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
69978
WWUS54 KTSA 230113
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
813 PM CDT Wed May 22 2019
OKC097-230130-
/O.CON.KTSA.TO.W.0077.000000T0000Z-190523T0130Z/
Mayes OK-
813 PM CDT Wed May 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR MAYES
COUNTY...
At 812 PM CDT, a severe thunderstorm with strong low level rotation
that could produce a tornado at any time was located over Pryor,
moving northeast at 30 mph. Another severe thunderstorm was located
near Inola...moving northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Langley...
Adair... Spavinaw...
Disney... Pensacola...
Hoot Owl... Cherokee State Park...
Rose... Spavinaw State Park...
Sportsmen Acres Community... Strang...
Snowdale State Park... Disney Little Blue State Park...
Murphy...
This includes Interstate 44 between mile markers 261 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3651 9501 3617 9501 3612 9544 3640 9543
3651 9525
TIME...MOT...LOC 0112Z 235DEG 27KT 3632 9529
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
69What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 22, 6:44 PM CDT, 1 hour earlier.
Area forecast discussion, May 22, 6:44 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Tulsa OK
644 PM CDT Wed May 22 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convection this evening confined to mainly NE OK, and will impact
KBVO/KTUL/KRVS over the next several hours. MVFR cigs to IFR vsbys
in convection is expected. Outside of convection, MVFR/VFR cigs,
with remaining elements to to prevail as VFR through the period.
&&
.PREV DISCUSSION... /Issued 310 PM CDT Wed May 22 2019/
DISCUSSION...
The main concerns will be focused in the first 12 to 18 hours of
the forecast. Severe weather potential, some high end possible, as
well as dangerous flash flooding are expected.
Latest surface analysis shows a consolidating frontal zone
stretching roughly parallel and just north of I-44 this
afternoon. A mesolow was located near Stillwater. South of the
front, 70 dewpoints were common. Latest CAM guidance suggests that
warm advection and convergence near the boundary will result in
convective development by 21Z over central OK. Storms will move
quickly into northeast OK thru the afternoon and into the evening.
Fifty knots of southwest 500mb flow combined with 70 dewpoints
and strong instability yield conditions very conducive for
supercell development and very large hail. Low level hodographs
this afternoon are not overly impressive, but definitely improve
by 00Z. Tornado potential would also be maximized along the
boundary downstream from the mesolow, if it can be maintained.
With time this evening, mainly after 03Z, the boundary layer
should stabilize enough to reduce the tornado potential. However,
continued moisture flux with strengthening low level jet into the
boundary near the KS border should result in continued convective
development with possible training of storms during the overnight.
This will increase the flash flood potential, as these heavy rains
will fall on soils that have already seen widespread 5 to 8 inch
rains earlier in the week. The threat should wane by 12Z Thursday,
with convection focusing to the north and eventually west of our
area as mid level heights and temps rise. Will therefore maintain
the going flash flood watch thru 12Z.
Another boundary will make a push toward our region by Friday,
with increasing storm potential persisting thru the weekend mainly
across northeast OK. By early next week, mid level heights and
temps rise again and will provide another break. The latest ECMWF
is more aggressive and farther south with the ejection of the
western trough next week, bringing a front thru by Tuesday night.
Convection would then linger over portions of the region along the
stalled front into the middle of next week.
Temps will stay above normal thru the period.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>064-066-
067.
AR...None.
&&
AVIATION.....23Hazardous weather outlook, May 22, 4:36 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 436 PM CDT Wed May 22 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 436 PM CDT Wed May 22 2019 ..Significant Severe Weather, Strong Tornado Potential, Life Threatening Flash Flood Potential... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. AREA AT GREATEST RISK...Along and Northwest of Interstate 44. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing AREA AT GREATEST RISK...Along and Northwest of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma. ONSET..Late this Afternoon or Early Evening. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms have developed across parts of central and northeast Oklahoma Tonight. The airmass across the area is very unstable, and with strong shear in place across the region, supercell thunderstorms capable of producing strong tornadoes, very large hail to the size of golf balls and 70 mph winds. The severe threat will diminish later tonight. However, heavy rain and the threat for flash flooding will continue through tonight. Additional rain amounts of 1 to 3 inches from any strong to severe storm will be quite possible, mainly to the north and northwest of Interstate 44. Life threatening flash flooding will quickly occur with these additional amounts that fall over already flooded areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY and SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorm chances will persist for the remainder of this week and into the weekend, with the focus being parts of northeast Oklahoma and at times, far northwest Arkansas. Given that this area may not have sufficient time to dry out, flash flooding could continue to be a concern, in addition to the expected long duration mainstem river flooding. While an increasing upper level ridge should keep much of the area south of Interstate 44 dry into early next week, the weather pattern should change somewhat by the middle of next week, leading to more widespread precipitation chances. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 22, 6:57 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
657 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TORNADO 5 SW WELCH 36.82N 95.16W
05/22/2019 CRAIG OK TRAINED SPOTTER
PICTURE OF TORNADO ON TWITTER. ALSO REPORTED BY HAM
RADIO.
&&
LACYLocal storm report, May 22, 7:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL CATOOSA 36.19N 95.75W
05/22/2019 M1.00 INCH ROGERS OK PUBLIC
QUARTER HAIL FROM A PICTURE
&&
LACYLocal storm report, May 22, 7:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TORNADO 2 SE CATOOSA 36.17N 95.72W
05/22/2019 ROGERS OK TRAINED SPOTTER
SPOTTER VICINITY OF CREEK TURNPIKE AND HIGHWAY 412,
REPORTS TORNADO CROSSING HIGHWAY 412.
&&
JDSLocal storm report, May 22, 7:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TORNADO 3 NNW COMMERCE 36.97N 94.89W
05/22/2019 OTTAWA OK TRAINED SPOTTER
LARGE TORNADO CONFIRMED BY SPOTTER
&&
LACYLocal storm report, May 22, 7:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
734 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 3 E VERDIGRIS 36.23N 95.64W
05/22/2019 E1.00 INCH ROGERS OK AMATEUR RADIO
HAIL REPORTED VICINITY OF HIGHWAYS 66 AND 266.
&&
JDSLocal storm report, May 22, 7:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL TIAWAH 36.26N 95.56W
05/22/2019 E1.00 INCH ROGERS OK TRAINED SPOTTER
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 13 min |
| May 22, 7:11 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 49 min |
| May 22, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 50 min |
| May 22, 7:47 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 43 min |
| May 22, 7:55 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers | 3 hr |
| May 22, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 29 min |
| May 22, 8:02 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 7 hr |
| May 22, 8:02 PM CDT | River Flood Warning | TSA | Osage | 36 hr |
| May 22, 8:12 PM CDT | Flash Flood Warning | TSA | Craig, Mayes | 4 hr |
| May 22, 8:18 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 22, 8:32 PM CDT | Tornado Warning | TSA | Craig, Mayes | 43 min |
| May 22, 8:35 PM CDT | Tornado Warning | TSA | Pawnee | 40 min |
| May 22, 8:49 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 41 min |
| May 22, 8:50 PM CDT | Tornado Warning | TSA | Osage, Tulsa, Washington | 40 min |
| May 22, 9:04 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee | 41 min |
| May 22, 9:09 PM CDT | Tornado Warning | TSA | Delaware, Mayes | 51 min |
| May 22, 9:11 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 3 hr |
| May 22, 9:18 PM CDT | Flash Flood Warning | TSA | Delaware | 3 hr |
| May 22, 9:28 PM CDT | Tornado Warning | TSA | Nowata, Osage, Rogers, Washington | 47 min |
| May 22, 9:42 PM CDT | Tornado Warning | TSA | Delaware | 48 min |
| May 22, 9:46 PM CDT | Tornado Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 44 min |
| May 22, 10:15 PM CDT | Tornado Warning | TSA | Craig, Nowata, Rogers | 32 min |
| May 22, 10:30 PM CDT | Tornado Warning | TSA | Osage, Rogers, Tulsa, Washington | 45 min |
| May 22, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers, Tulsa, Washington | 49 min |
| May 22, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 64 min |
| May 22, 11:47 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| May 22, 11:52 PM CDT | Tornado Warning | TSA | Craig, Mayes, Rogers | 38 min |
| May 23, 12:12 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa, Washington | 48 min |
| May 23, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 46 min |
| May 23, 12:30 AM CDT | Tornado Warning | TSA | Craig, Delaware, Ottawa | 45 min |
| May 23, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 52 min |
| May 23, 12:57 AM CDT | Tornado Warning | TSA | Delaware, Ottawa | 45 min |
| May 23, 1:22 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 38 min |
| May 23, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 42 min |
| May 23, 3:12 AM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 24 hr |
| May 23, 3:20 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 24 hr |
| May 23, 4:08 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| May 23, 4:49 AM CDT | River Flood Warning | TSA | Rogers | 11 days |
| May 23, 4:29 PM CDT | River Flood Warning | TSA | Kay, Osage | 21 days |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.